MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN RH 125 DEG 11MM X 400MM; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. HFN RH 125 DEG 11MM X 400MM; PROSTHESIS, TRAUMA
Catalog Number 814311400
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-03170.Concomitant medical products: item# 211201202; lot# unk.Item# 211201200; lot# unk.Report source: foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that surgeon completed a hip fracture nailing operation using the affixus hfn.At the end of the procedure, the jig connecting bolt was unable to be removed from the nail.They ended up using two trays and the handle of insertion jig instrument broke.In the end they had to remove the whole prosthesis and open a third set and new nail to complete the surgery.There was a delay in the procedure of an unknown time.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; g3; g6; h1; h2; h3; h6 visual examination of the provided pictures identified the nail is still connected to the targeting jig.The insertion jig bolt is not visible in the provided pictures.Part and lot information cannot be confirmed.Medical records were not provided.Review of the device history record(s) for part 814311400 identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HFN RH 125 DEG 11MM X 400MM
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12844258
Report Number0001825034-2021-03169
Device Sequence Number4351334
Product Code HSB
UDI-Device Identifier00887868038167
UDI-Public(01)00887868038167(17)310617(10)014900
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number814311400
Device Lot Number014900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2021
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date11/19/2021
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexPrefer Not To Disclose